Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 47, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 21, 2014, 7:26 PM CDT for 5 counties in North Dakota. It was in force for 64 min. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2014, 7:26 PM CDT (00:26 UTC)
- Expired
- Jul 21, 2014, 8:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barnes County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Steele County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 97 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 7:27 PM CDT | TSTM WND GST 80 | 2 Nnw Brantford, ND | THREE LARGE 50K BUSHEL STEEL GRAIN BINS WERE PARTIALLY CAVED IN AT ONE FARMSTEAD...AND NUMEROUS LARGE TREE BRANCHES AND LIMBS WERE BROKEN OFF ACROSS CENTRAL PLEASANT PRAIRIE TOWNSHIP. |
| Jul 21, 7:32 PM CDT | TSTM WND GST 90 | 6 E Brantford, ND | NUMEROUS LARGE TREE BRANCHES AND LIMBS WERE BROKEN DOWN ACROSS COLUMBIA AND WESTERN CHERRY LAKE TOWNSHIPS. ONE STEEL CLAD POLE SHED WAS COLLAPSED...STEEL GRAIN BINS WERE CAVED IN AND ROOFING WAS BLOWN OFF A CATTLE SHED AND OTHER FARM OUT BUILDINGS AT TWO FARMS |
| Jul 21, 7:35 PM CDT | TORNADO 0 | 16 E Brantford, ND | A FUNNEL FORMED NORTHWEST OF MCHENRY...NORTH OF THE EDDY COUNTY LINE...AND TOUCHED DOWN NEAR HIGHWAY 20. THE TORNADO THEN TRACKED INTERMITTENTLY TO THE EAST NORTHEAST FOR ABOUT 8 MILES TO AROUND 8 NNW OF BINFORD /3 WNW OF RED WILLOW LAKE/ BY 746 PM CDT. NUMERO |
| Jul 21, 7:35 PM CDT | TORNADO | 16 Ene Brantford, ND | RELAYED BY STATE RADIO. TIME APPROXIMATE. |
| Jul 21, 7:39 PM CDT | TSTM WND GST 73 | 9 S Hamar, ND | PEAK WINDS REPORTED AT THE NDAWN STATION NEAR HWY 20...MIDWAY BETWEEN MCHENRY AND HAMAR. |
| Jul 21, 7:42 PM CDT | TSTM WND GST 60 | 3 W Mchenry, ND | |
| Jul 21, 7:47 PM CDT | TORNADO 0 | 5 Sw Tolna, ND | A BRIEF TOUCHDOWN WAS OBSERVED OVER OPEN COUNTRY NEAR THE SHEYENNE RIVER. PEAK WINDS ESTIMATED TO 60 MPH. MAXIMUM WIDTH AT 20 YARDS. |
| Jul 21, 7:47 PM CDT | TORNADO | 2 Nnw Red Willow Lake, ND | AN INTERMITTENT AND OFTEN RAIN WRAPPED TORNADO TRACKED LARGELY OVER OPEN COUNTRY FROM SOUTHEAST EDDY COUNTY...ACROSS FAR NORTHWEST GRIGGS COUNTY TO THE NELSON COUNTY LINE NORTH OF RED WILLOW LAKE. NO DAMAGES HAVE BEEN REPORTED THUS FAR. |
| Jul 21, 7:48 PM CDT | TSTM WND GST 60 | 2 E Dazey, ND | PEAK WINDS MESURED AT THE DAZEY NDAWN STATION. |
| Jul 21, 7:55 PM CDT | FUNNEL CLOUD | 2 Wnw Mcville, ND | |
| Jul 21, 8:00 PM CDT | TSTM WND DMG | Mcville, ND | MULTIPLE TREES BLOWN DOWN AND TWO EMPTY GRAIN BINS BLOWN OVER. |
| Jul 21, 8:00 PM CDT | TSTM WND GST 90 | Mcville, ND | MULTIPLE TREES SNAPPED OR UPROOTED. TWO EMPTY STEEL GRAIN BINS BLOWN OVER. POWER OUTAGES REPORTED ACROSS PEKIN AND MCVILLE. |
| Jul 21, 8:03 PM CDT | HAIL 2 | Kloten, ND | ALSO NUMEROUS LARGE TREE BRANCHES BROKEN DOWN. |
| Jul 21, 8:04 PM CDT | TSTM WND DMG | Aneta, ND | PORTIONS OF TIN ROOFING WERE BLOWN OFF OF A COUNTY BUILDING. |
| Jul 21, 8:05 PM CDT | NON-TSTM WND DMG | Sharon, ND | A COUPLE OF OLDER FARM OUTBUILDINGS WERE BLOWN OVER BY THE WIND NEAR SHARON. |
| Jul 21, 8:06 PM CDT | TSTM WND DMG | Sharon, ND | A COUPLE OF OLDER FARM OUTBUILDINGS WERE BLOWN OVER BY THE WIND NEAR SHARON. |
| Jul 21, 8:07 PM CDT | TSTM WND DMG | Finley, ND | PHOTOGRAPH INDICATED 8 INCH DIAMETER TREE FALLING ON AND DAMAGING DECK FENCING. |
| Jul 21, 8:07 PM CDT | TSTM WND DMG | Finley, ND | SEVERAL TREES BLOWN DOWN AROUND TOWN. ONE 8 INCH DIAMETER TREE FELL ON AND DAMAGING DECK FENCING. AN AUTOMOBILE WITH ATTACHED TRAILER WERE MOVED AND THE TRAILER WAS TWISTED AND COLLAPSED. |
| Jul 21, 8:07 PM CDT | TSTM WND GST 56 | 1 N Pillsbury, ND | PEAK WINDS MEASURED AT THE PILLSBURY NDAWN STATION. |
| Jul 21, 8:10 PM CDT | TSTM WND GST 80 | Finley, ND | NUMEROUS LARGE TREES BLOWN DOWN OR UPROOTED AROUND TOWN. ONE 8 INCH DIAMETER TREE FELL ON AND DAMAGED DECK FENCING. AN AUTOMOBILE WITH ATTACHED TRAILER WERE MOVED AND THE TRAILER WAS TWISTED AND COLLAPSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 5:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4375 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
778
WUUS53 KFGF 220026
SVRFGF
NDC003-027-039-063-091-220130-
/O.NEW.KFGF.SV.W.0047.140722T0026Z-140722T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
726 PM CDT MON JUL 21 2014
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARNES COUNTY IN SOUTHEAST NORTH DAKOTA...
EDDY COUNTY IN NORTHEAST NORTH DAKOTA...
GRIGGS COUNTY IN SOUTHEAST NORTH DAKOTA...
SOUTHERN NELSON COUNTY IN NORTHEAST NORTH DAKOTA...
WESTERN STEELE COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 830 PM CDT
* AT 725 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES EAST OF NEW ROCKFORD TO 22 MILES SOUTH OF
JAMESTOWN...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WIMBLEDON...URBANA AND SUTTON AROUND 740 PM CDT.
LEAL...ECKELSON AND REVERE AROUND 745 PM CDT.
PEKIN...SANBORN AND ROGERS AROUND 750 PM CDT.
MCVILLE...HASTINGS AND DAZEY AROUND 755 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE VALLEY CITY...ANETA...NOME AND
FINLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.
&&
LAT...LON 4779 9928 4784 9788 4663 9768 4663 9845
4758 9851 4758 9918
TIME...MOT...LOC 0026Z 269DEG 44KT 4759 9873 4660 9859
HAIL...1.00IN
WIND...60MPH
$$
JR1 follow-up statement
757
WWUS53 KFGF 220051
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
751 PM CDT MON JUL 21 2014
NDC003-027-039-063-091-220130-
/O.CON.KFGF.SV.W.0047.000000T0000Z-140722T0130Z/
BARNES ND-EDDY ND-GRIGGS ND-NELSON ND-STEELE ND-
751 PM CDT MON JUL 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
STEELE...SOUTHERN NELSON...GRIGGS...EASTERN EDDY AND BARNES COUNTIES
UNTIL 830 PM CDT...
AT 747 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PEKIN TO LITCHVILLE...AND MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HASTINGS...DAZEY AND WALUM AROUND 755 PM CDT.
VALLEY CITY...MCVILLE AND COOPERSTOWN AROUND 800 PM CDT.
KLOTEN AND SIBLEY AROUND 805 PM CDT.
ANETA...NOME AND FINGAL AROUND 810 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE FINLEY.
FOR MOTORISTS ON INTERSTATE 94...SEVERE THUNDERSTORMS WILL BE BETWEEN
NORTH DAKOTA MILE MARKER 284 AND NORTH DAKOTA MILE MARKER 305...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. IT IS BEST TO MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS STORM MAY
CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 4758 9876 4781 9884 4784 9788 4767 9788
4767 9785 4663 9768 4663 9845 4666 9845
4697 9845 4698 9847 4707 9848 4732 9848
4732 9849 4758 9851
TIME...MOT...LOC 0050Z 269DEG 44KT 4776 9832 4660 9816
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:45 PM CDT, 41 minutes earlier.
Area forecast discussion, Jul 21, 6:45 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 645 PM CDT MON JUL 21 2014 .UPDATE... ISSUED AT 640 PM CDT MON JUL 21 2014 ADJUSTED EARLY EVENING POPS HIGHLIGHTING MAIN CONVECTION OVER THE FAR NW FA. MAIN THREAT WILL BE WIND AND HEAVY RAIN. EXPECT CONVECTION TO GRADUALLY EXPAND AS MAIN COMPLEX MOVES IN FROM THE WEST WITH HEAVY RAIN/DAMAGING WINDS MAIN THREAT. NO OTHER CHANGES. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 315 PM CDT MON JUL 21 2014 CONVECTION TIMING AND SEVERITY WILL BE THE MAIN FORECAST HEADACHE FOR THE SHORT TERM. STORMS HAVE DEVELOPED OVER WESTERN ND A FEW HOURS SOONER THAN ORIGINALLY THOUGHT. A LITTLE BIT OF ACTIVITY HAS FIRED NORTH OF THE BOUNDARY IN THE UPPER DEVILS LAKE BASIN...BUT CONVECTION IN THAT AREA HAS BEEN SUB SEVERE SO FAR. THE STRONGEST ACTIVITY HAS BEEN IN THE WESTERN PART OF THE STATE WITH THE MAIN SHORTWAVE...BUT OUR NORTHWESTERN COUNTIES WILL BE UNDER THE GUN IN THE NEXT FEW HOURS AS THE SHORTWAVE MOVES CLOSER AND THE ATMOSPHERE CONTINUES TO DESTABILIZE WITH ML CAPE ABOVE 3000 J/KG. WITH A SFC BOUNDARY HANGING AROUND IN THE AREA...THERE COULD BE ENOUGH LOW LEVEL HELICITY TO GET STORMS TURNING IF THEY ARE ISOLATED ENOUGH. THUS...TORNADO WATCH FOR OUR NORTHWEST EARLY ON IN THIS EVENT. LATER ON TONIGHT...THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A COMPLEX MOVING ACROSS THE CWA. WITH PLENTY OF MOISTURE FEEDING INTO THE COMPLEX AS DEW POINTS RISE INTO THE 70S...AND THE HIGHLY UNSTABLE AIR MASS...STORMS SHOULD MAINTAIN THEMSELVES AS THEY MOVE INTO THE RED RIVER VALLEY AND THEN INTO MN. BULK SHEAR VALUES ARE AROUND 40 TO 50 KTS ALTHOUGH THE LOW LEVEL SHEAR IS NOT NEARLY AS STRONG AS NEAR THE SFC BOUNDARY. MODEL SOLUTIONS CONTINUE TO POINT TO A BOW ECHO TYPE PATTERN...AND THE HRRR HAS BEEN CONSISTENT ON SHOWING HIGH WIND GUSTS ALONG WITH THE STORMS. SIGNS CONTINUE TO POINT TO A MCS ARRIVING IN THE VALLEY THIS EVENING AND MOVING EASTWARD INTO MN AFTER MIDNIGHT. DERECHO COMPOSITE ON THE SPC MESO PAGE IS IN THE 6 TO 8 RANGE...SO WILL KEEP THE DAMAGING WIND TAGS IN THE GRIDS FOR THIS EVENING. THE OTHER THREAT WILL BE HEAVY RAINFALL. THE MODELS CONTINUE TO CRANK OUT BULLSEYES OF OVER 2 INCHES IN A VERY SHORT TIME PERIOD. WITH PWAT VALUES UP TO 1.5 INCHES AND 850MB MOISTURE TRANSPORT CONTINUING TO PUSH MORE MOISTURE INTO OUR COUNTIES...HEAVY RAINFALL CONTINUES TO SEEM REASONABLE. THE ISSUE WILL BE WHERE IT FALL AND HOW LONG THE PRECIP WILL LAST. MANY OF THE SHORT RANGE MODELS HAVE BEEN TRENDING FURTHER NORTH WITH THE TRACK OF THE CONVECTION...WHICH WOULD TAKE IT ALONG THE NORTHERN EDGE OF THE MOST WARM AND MOIST AIR. THE FLY IN THE OINTMENT WILL BE THE MOVEMENT OF THE STORMS AS THE COMPLEX ACCELERATES ACROSS THE CWA. SINCE THERE HAS BEEN FAIRLY DRY WEATHER THE PAST FEW WEEKS OVER THE VALLEY...WILL HOLD OFF ON ANY FLOOD WATCHES FOR NOW BUT HAVE TO KEEP AN EYE ON THE STORMS AS THEY APPROACH THE MN LAKES COUNTRY LATER TONIGHT. THERE COULD BE SOME LINGERING SHOWERS AND STORMS IN THE EASTERN COUNTIES TOWARDS TOMORROW MORNING...BUT THERE SHOULD BE A DRYING TREND AS A COLD FRONT MOVES IN AND HIGH PRESSURE ARRIVES. TUESDAY WILL BE QUITE A BIT COOLER THAN TODAY...WITH HIGHS IN THE 70S TO LOW 80S AND DEW POINTS BACK DOWN INTO THE 50S. SFC HIGH PRESSURE WILL CONTINUE INTO TUESDAY NIGHT AND KEEP LOWS MUCH COOLER THAN THEY HAVE BEEN THE PAST FEW NIGHTS. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 315 PM CDT MON JUL 21 2014 WEDNESDAY TO MONDAY...MODELS IN FAIR AGREEMENT WITH THE EXTENDED TIME FRAME. OVERALL TEMPS REGIME WILL BE NORMAL TO BELOW NORMAL TEMPS WITH DRY WEATHER FEATURED MOST DAYS AS SFC HIGH PRESSURE COMBINED WITH PREDOMINANTLY NW FLOW ALOFT PERSISTS. THE EXCEPTION IS THURSDAY NIGHT INTO FRIDAY AND SUNDAY WITH CHC THUNDERSTORMS AS RIDGING SHUNTS BACK TO THE WEST WITH POTENT SHORT WAVE RIDING OVER THE TOP BRINGING INSTABILITY AND FORCING TO THE NORTHERN PLAINS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 640 PM CDT MON JUL 21 2014 BEST ATTEMPT AT TIMING CONVECTION PROPAGATING EASTWARD ACROSS THE FORECAST AREA. MAIN HAZARD WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. WILL LIKELY SEE MVFR/IFR CIGS/VSBY IN STRONGER CELLS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ039-049-052-053. MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ003-029>032-040. && UPDATE...VOELKER SHORT TERM...JR LONG TERM...JK AVIATION...VOELKER
Hazardous weather outlook, Jul 21, 6:34 AM CDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 634 AM CDT MON JUL 21 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-221300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 634 AM CDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE REGION LATER THIS AFTERNOON AND EVENING. THE MOST LIKELY AREA FOR SEVERE STORMS WILL BE SOUTH OF HIGHWAY TWO. DAMAGING WINDS AND LARGE HAIL ARE LIKELY...WITH A TORNADO ALSO POSSIBLE. SOME WIND GUSTS COULD BE PARTICULARLY DAMAGING. INTENSE RAINFALL RATES ARE EXPECTED...AND COULD LEAD TO ISOLATED AREAS OF VERY HEAVY RAINFALL. DANGEROUS HOT AND HUMID CONDITIONS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE LATER THIS WEEK INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. TG
In the hours before
Local storm report, Jul 21, 4:55 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
455 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 5 W OSNABROCK 48.67N 98.26W
07/21/2014 E0.75 INCH CAVALIER ND PUBLIC
EXTREMELY HEAVY RAINS AND SIGNIFICANT AMOUNT OF HAIL TO
DIME SIZE.
&&
MEWENSLocal storm report, Jul 21, 5:03 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
503 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 SW OSNABROCK 48.63N 98.21W
07/21/2014 E1.00 INCH CAVALIER ND PUBLIC
&&
MEWENSSpecial weather statement, Jul 21, 5:33 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
533 PM CDT MON JUL 21 2014
NDZ006>008-014-212330-
BENSON ND-CAVALIER ND-PEMBINA ND-TOWNER ND-
533 PM CDT MON JUL 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR TOWNER...NORTHWESTERN PEMBINA...
CAVALIER AND NORTHWESTERN BENSON COUNTIES UNTIL 630 PM CDT...
AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM WALHALLA TO 18 MILES NORTH
OF CANDO TO 13 MILES WEST OF LEEDS...MOVING TO THE NORTHEAST AT 30
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORMS...ALONG WITH HEAVY RAIN.
THE STORMS WILL BE NEAR...
WALHALLA...YORK AND LEROY AROUND 540 PM CDT.
VANG AROUND 545 PM CDT.
WALES AROUND 550 PM CDT.
CONSIDINE...MOUNT CARMEL AND NECHE AROUND 555 PM CDT.
THE STORMS MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4838 9984 4838 9951 4900 9952 4900 9735
4869 9778 4857 9895 4817 9986
TIME...MOT...LOC 2232Z 228DEG 35KT 4887 9784 4875 9908
4827 9971
JKSpecial weather statement, Jul 21, 6:33 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
633 PM CDT MON JUL 21 2014
NDZ006-007-014-015-024-026-054-220030-
BENSON ND-CAVALIER ND-EDDY ND-NELSON ND-RAMSEY ND-TOWNER ND-WESTERN
WALSH COUNTY ND-
633 PM CDT MON JUL 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALSH...SOUTHEASTERN
TOWNER...RAMSEY...NELSON...NORTHERN EDDY...CAVALIER AND BENSON
COUNTIES UNTIL 730 PM CDT...
AT 630 PM CDT...LOCAL LAW ENFORCEMENT REPORTED THUNDERSTORMS ALONG A
LINE EXTENDING FROM 18 MILES NORTHWEST OF LANGDON TO 10 MILES EAST OF
MADDOCK TO LAKOTA...MOVING TO THE NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORMS...ALONG WITH HEAVY RAIN.
THE STORMS WILL BE NEAR...
LAKOTA...MAPES AND PENN AROUND 640 PM CDT.
MICHIGAN...WALES AND CRARY AROUND 645 PM CDT.
PETERSBURG AND STARKWEATHER AROUND 650 PM CDT.
DEVILS LAKE AROUND 655 PM CDT.
THE STORMS MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4791 9982 4901 9904 4900 9797 4777 9790
4783 9931 4784 9932 4784 9958 4785 9983
TIME...MOT...LOC 2333Z 230DEG 30KT 4893 9865 4798 9928
4802 9832
JKLocal storm report, Jul 21, 7:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
714 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL LARIMORE 47.91N 97.63W
07/21/2014 E1.00 INCH GRAND FORKS ND TRAINED SPOTTER
HAIL RANGING FROM 3/4 TO 1 INCH
&&
MEWENSLocal storm report, Jul 21, 7:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
723 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL 4 E LARIMORE 47.91N 97.54W
07/21/2014 E1.75 INCH GRAND FORKS ND TRAINED SPOTTER
&&
MEWENSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:03 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 27 min |
| Jul 21, 7:30 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 60 min |
| Jul 21, 7:38 PM CDT | Tornado Warning | FGF | Eddy, Griggs, Nelson, Steele | 37 min |
| Jul 21, 7:48 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 57 min |
| Jul 21, 8:09 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Grand Forks, Griggs, Nelson, Steele and 2 more | 66 min |
| Jul 21, 8:26 PM CDT | Flash Flood Warning | FGF | Grand Forks | 6 hr |
| Jul 21, 8:29 PM CDT | Tornado Warning | FGF | Grand Forks | 46 min |
| Jul 21, 8:43 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Grand Forks, Traill | 46 min |
| Jul 21, 11:10 PM CDT | High Wind Warning | FGF | Grand Forks, Traill | 5 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.